Could Antibiotics Cause Tears on My Labia?
Dear Dr. Betty,
Recently I've been finding painful cuts on my inner labia, all around my clitoris, around the opening to the vagina, and sometimes the perineum. At first I thought I cut myself shaving, but the cuts didn't seem to be healing so I took a look with a magnifying mirror. They look like tears, sometimes long, sometimes short, and can be in any area. It seems like it would happen because of stretching but it has never happened before and I'm not doing anything differently to cause it! I use a lot of lube when I need it. I did some research online and found a bunch of forums with women who have been having the same exact problem. For some it just happened, and some have been suffering with it for years.
None of these people are getting much help from their doctors, so I'm just wondering if you know anything about it. Many of the women, like me, noticed it after taking antibiotics for UTIs. Many of them are told to simply use more lube, are tested for herpes, or are given ointments to help heal the "tears" but not prevent them. The cuts are really painful, they sting, but only last a few days.
The problem is that they come back as soon as I have sex. I can't even enjoy masturbating because it hurts, plus it only causes more tears. I tried in the shower the other day with a dildo and it was worse than ever. This had never happened before I took the antibiotics. That's the only thing I can think of that has changed. I just want to enjoy my sex life and doctors treat me like I might as well give it up. Do you know anything about this problem?
Thanks so much,
Yes, I've had this question before and since I've never experienced it or had a friend who did, I looked to other resources similar to the forum you discovered. http://www.medhelp.org/posts/Womens-Health/Cuts-on-my-labia-and-pain-dur... I read most of the posts and agree. It's a combination of several things but the MAIN culprit is the over proscribing of antibiotics. When I first began enjoying anal sex, I had a series of UTI's which put a damper on the pleasure.. My urologist simply said, "Take an antibiotic before and after you have anal sex."
Well, I'm skeptical of most medical advice and found a natural remedy called Azo which is cranberry pills. Azoproducts.com Also, I never went on the birth control pill and stayed with the diaphragm. These days we all need to become our own doctors. Please keep me posted.